Alert archive / New York / Wind Advisories in 2015

Wind Advisory 2, NWS Binghamton, NY

April 4, 201517 counties in New York; 7 counties in Pennsylvania

NWS Binghamton, NY issued this wind advisory at Apr 4, 2015, 3:13 AM EDT for 17 counties in New York; 7 counties in Pennsylvania. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2015, 3:13 AM EDT (07:13 UTC)
Expired
Apr 4, 2015, 3:38 PM EDT
In force
12 hr
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2662 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WWUS71 KBGM 040713
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
313 AM EDT SAT APR 4 2015


NYZ015-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
050000-
/O.NEW.KBGM.WI.Y.0002.150404T0713Z-150405T0000Z/
YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...PENN YAN...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
313 AM EDT SAT APR 4 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATIONS...SOUTHERN NEW YORK, NORTHEAST PENNSYLVANIA,
  AND THE CATSKILLS.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO AROUND 40 MPH.
  GUSTS OVER 45 MPH ARE LIKELY OVER THE CATSKILLS AND THE HIGHER
  TERRAIN OF NORTHEAST PENNSYLVANIA, INCLUDING THE POCONOS. 

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM DAYBREAK THROUGH
  EARLY AFTERNOON. WINDS WILL GRADUALLY SUBSIDE LATER THIS AFTERNOON. 

* IMPACTS...SOME MINOR WIND DAMAGE AND POSSIBLE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-016>018-036-037-050000-
/O.NEW.KBGM.WI.Y.0002.150404T0713Z-150405T0000Z/
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...SENECA FALLS...AUBURN...
SYRACUSE...ONEIDA...UTICA...ROME
313 AM EDT SAT APR 4 2015

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATIONS...CENTRAL NEW YORK AND THE NORTHERN FINGER LAKES.

* HAZARDS...STRONG GUSTY WINDS. 

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM DAYBREAK THROUGH
  MID MORNING. WINDS WILL GRADUALLY SUBSIDE TOWARD MIDDAY AND
  THROUGH THE AFTERNOON.  

* IMPACTS...SOME MINOR WIND DAMAGE AND POSSIBLE POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

HEDEN
2 follow-up statements
628 
WWUS71 KBGM 041501
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1101 AM EDT SAT APR 4 2015

NYZ015-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-
050000-
/O.CON.KBGM.WI.Y.0002.000000T0000Z-150405T0000Z/
YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-
TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
INCLUDING THE CITIES OF...PENN YAN...CORNING...HORNELL...
WATKINS GLEN...ELMIRA...ITHACA...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
1101 AM EDT SAT APR 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...SOUTHERN NEW YORK... NORTHEAST PENNSYLVANIA... AND 
  THE CATSKILLS. 

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO AROUND 40 MPH. 
  GUSTS OVER 45 MPH ARE LIKELY OVER THE CATSKILLS AND THE HIGHER 
  TERRAIN OF NORTHEAST PENNSYLVANIA... INCLUDING THE POCONOS. 

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM DAYBREAK THROUGH 
  EARLY AFTERNOON. WINDS WILL GRADUALLY SUBSIDE LATER THIS 
  AFTERNOON. 

* IMPACTS...SOME MINOR WIND DAMAGE AND POSSIBLE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-016>018-036-037-050000-
/O.CON.KBGM.WI.Y.0002.000000T0000Z-150405T0000Z/
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
INCLUDING THE CITIES OF...BOONVILLE...SENECA FALLS...AUBURN...
SYRACUSE...ONEIDA...UTICA...ROME
1101 AM EDT SAT APR 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...CENTRAL NEW YORK AND THE NORTHERN FINGER LAKES.

* HAZARDS...STRONG GUSTY WINDS.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THE STRONGEST WINDS WILL OCCUR FROM DAYBREAK THROUGH 
  MID MORNING. WINDS WILL GRADUALLY SUBSIDE TOWARD MIDDAY AND 
  THROUGH THE AFTERNOON. 

* IMPACTS...SOME MINOR WIND DAMAGE AND POSSIBLE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
160 
WWUS71 KBGM 041938
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT SAT APR 4 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-042045-
/O.CAN.KBGM.WI.Y.0002.000000T0000Z-150405T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
338 PM EDT SAT APR 4 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
DIMINISH THE REST OF TODAY TO BE UNDER 15 MPH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:00 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 4, 2:00 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 AM EDT SAT APR 4 2015

.SYNOPSIS...
A SYSTEM WILL FINISH MOVING THROUGH THE REGION DURING THE
REMAINDER OF NIGHT. AS COLDER AIR PUSHES BACK INTO THE REGION
FROM THE NORTHWEST...RAIN WILL CHANGE TO WET SNOW OVER SOME
PORTIONS OF CENTRAL NEW YORK. THIS WEEKEND WILL FEATURE CHILLIER
TEMPERATURES...ALONG WITH PERIODS OF LIGHT RAIN AND
SNOW...ESPECIALLY ACROSS CENTRAL AND NORTHERN NEW YORK STATE.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
945 PM UPDATE...SFC LOW PRES CURRENTLY OVER CENTRAL PA WILL LIFT
NORTHEAST ACROSS SOUTHERN NEW ENGLAND OVERNIGHT AND INTENSIFY
RAPIDLY. LIGHT RAIN HAS SPREAD ACROSS MUCH OF THE REGION EARLY
THIS EVENING ALTHOUGH SO FAR IT HAS BEEN LIGHT. MORE SIGNIFICANT
RAINFALL IS EXPECTED THROUGH MIDNIGHT THEN CAA ON BACK SIDE OF SFC
LOW WILL CHANGE RAIN TO SNOW LATE TONIGHT FORM NORTH TO SOUTH.
CURRENT FORECAST IN EXCELLENT SHAPE JUST MINOR ADJUSTMENTS TO
P-TYPE AND SNOWFALL. ACCUMS ACROSS CENTRAL NY WILL RANGE FROM A
TRACE TO AROUND 2 INCHES. THE HIGHER AMOUNTS ARE EXPECTED IN THE
HIGHER ELEVATIONS OF NRN/SRN ONEIDA, NORTHERN STEUBEN, SOUTHERN
ONONDAGA, CORTLAND, NORTHERN CHENANGO, AND NORTHERN OTSEGO COUNTY.

250 PM EDT UPDATE... THE SURFACE COLD FRONT MADE IT AS FAR SOUTH
AS NORTHEAST PENNSYLVANIA. IT IS CURRENTLY LIES AS FAR EAST AS
WESTERN MASS AND EXTENDS SOUTHWESTWARD ACROSS CENTRAL PA... AND
ACROSS THE MIDWEST. THIS FRONT WILL REMAIN STATIONARY OVER THIS
LOCATION THROUGH MIDNIGHT TONIGHT UNTIL THE NEXT SHORTWAVE TROUGH
MOVING TOWARDS THE NORTHEAST KICKS IT TO THE EAST. THIS BOUNDARY
MAY HELP GENERATE SCATTERED SHOWERS THROUGH THE MID AFTERNOON
BEFORE THE NEXT WAVE OF WIDESPREAD SHOWERS MOVES OVER NY AND PA.
DEWPOINTS BEHIND THE FRONT ARE FAIRLY HIGH... RANGING IN THE 40S.
DEW POINTS AHEAD OF THE FRONT HAVE RISEN THE IN THE UPPR 50S.
TEMPS ARE NOW IN THE MID 50S TO LOW 60S. EXPECT TEMPS TO RISE A
COUPLE MORE DEGREES THIS AFTERNOON.

AS MENTIONED ABOVE... A SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION
TODAY/TONIGHT... AND WILL PUSH A SFC LOW PRESSURE SYSTEM NORTH ALONG THE
STATIONARY FRONT AND BRING WIDESPREAD RAIN SHOWERS TO CENTRAL NY AND
NORTHEAST PA. PWAT VALUES ARE EXPECTED TO RISE TO AROUND .7 INCHES
OVER CENTRAL NY TO SLIGHTLY ABOVE AN INCH. THIS WILL ALLOW THE
ENVIRONMENT TO PRODUCE A STEADY RAINFALL EVENT AS THE LOW PRESSURE
CENTER PASSES JUST SLIGHTLY TO THE SE OF OUR CWA. ACCUMULATIONS UP
TO AROUND HALF AN INCH OF RAIN CAN BE EXPECTED OVERNIGHT.

MORE ORGANIZED SHOWERS WILL MOVE INTO THE REGION AFTER 00Z
TONIGHT... FIRST OVER STEUBEN COUNTY... THEN MOVE INTO THE FINGER LAKES
REGION BEFORE MOVING EASTWARD OVER THE REMAINING PORTIONS OF THE
CWA. RAIN WILL TRANSITION OVER TO SNOW AFTER MIDNIGHT TONIGHT... AS
THE COLDER AIR FINALLY PUSHES ITS WAY INTO THE REGION. WE ARE
EXPECTING LESS SNOW ACCUMULATIONS NOW THAN PREVIOUSLY THOUGHT. A
TRACE UP TO 2 INCHES WILL BE POSSIBLE OVER THE REGION... WITH THE
HIGHEST AMOUNTS EXPECTED OVER THE HIGHER TERRAIN. TEMPERATURES WILL
FALL DOWN TO THE LOW TO MID 30S BY SUNRISE ON SAT.

FOR INFORMATION ON POSSIBLE FLOODING... PLEASE READ THE
HYDROLOGY SECTION BELOW. THIS SECTION WILL BE UPDATED BY 5PM EDT
TODAY.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
SHOWERS MAY STILL PREVAIL OVER CENTRAL NEW YORK EARLY SATURDAY
MORNING AS THE LOW PRESSURE SYSTEM WILL BE LIFTING NORTH ALONG THE
EAST COAST. WEAK HIGH PRESSURE WILL BUILD OVER THE REGION SAT
MORNING IN THE WAKE OF THE SFC LOW AND HELP SUPPRESS LINGER ACTIVITY
TO SPRINKLES/FLURRIES. PRECIP IS EXPECTED TO DISSIPATE BY EARLY SAT
EVENING. TEMPS WILL SLIGHTLY MODERATE SATURDAY AFTERNOON...
RESULTING IN THE MAXIMUM TEMPS ONLY REACHING THE 30S AND LOW 40S.

A MID LVL SHORTWAVE ATTENDANT WITH A SFC BOUNDARY WILL QUICKLY MOVE
INTO THE REGION EARLY SUNDAY RESULTING IN ANOTHER CHANCE FOR RAIN
AND SNOW SHOWERS OVER NY AND PA. THE SFC BOUNDARY IS EXPECTED TO
SETTLE JUST NORTH OF THE NY/PA BORDER EARLY DURING THE DAY... AND
LIFT NORTH AS THE AFTERNOON/EVENING HOURS PROGRESS. THIS ACTIVITY
WILL START OUT AS SNOW... AND BECOME A RAIN/SNOW MIX AS TEMPS
MODERATE DURING THE AFTERNOON. THE CHANCE FOR RAIN/SNOW WILL
CONTINUE THROUGH MONDAY AFTERNOON AS WE REMAIN IN AN ACTIVE WEATHER
PATTERN AND THE MENTION BOUNDARY REMAINS PUT.

TEMPS WILL CONTINUE TO MODERATE ON SUNDAY WITH TEMPS REACHING THE
UPPR 30S OVER THE NORTH... AND LOW 50S OVER THE SOUTH. TEMPS WILL
RETURN TO MORE OF A SEASONAL AVG BY MONDAY.

FOR INFORMATION ON POSSIBLE FLOODING... PLEASE READ THE
HYDROLOGY SECTION BELOW. THIS SECTION WILL BE UPDATED BY 5PM
EDT TODAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
2 PM UPDATE...

AN UNSETTLED, COOL, AND WET EXTENDED FORECAST. FOLLOWED WPC
GUIDANCE. TEMPERATURES START OUT COOLER THAN NORMAL THEN BY FRIDAY
ARE SLIGHTLY WARMER THAN NORMAL. MULTIPLE STORMS MOVE THROUGH WITH
MOST OF THE PRECIPITATION RAIN. UPPER LEVEL HEIGHTS RISE THROUGH
THE WEEK WITH AN INCREASINGLY MOIST FLOW. BETTER CHANCE OF A MIX
OR JUST SNOW AT NIGHT EARLY IN THE PERIOD.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
06Z UPDATE...
COLD FRONT HAS JUST SWEPT THROUGH THE TERMINALS...WITH GUSTY
NORTHWESTERLY WINDS IN ITS WAKE. RAIN SHOWERS AND FUEL ALT MVFR TO
IFR CIGS WILL STILL OCCUR FOR A TIME...BEFORE DRYING AIR MASS
LIFTS CIGS TO HIGHER END MVFR TOWARDS DAWN...AND SCT OR VFR BKN
LATE MORNING ONWARD. SNOW IS STILL EXPECTED TO BRIEFLY MIX IN
BEFORE RAIN ENDS KBGM...BUT IS LOOKING MORE DOUBTFUL NOW FOR OTHER
TERMINALS BECAUSE PRECIP EXITS BY THE TIME TEMPERATURES DO GET
COLD ENOUGH AT LOWER ELEVATIONS. STILL BRIEFLY POSSIBLE BUT NOT
LIKELY AND THUS ONLY -SHRA IN TAFS /EXCEPT FOR THAT -SHSNRA TEMPO
GROUP KBGM/. ZESTY NW TO WNW WINDS WILL CONTINUE WITH GUSTS 25-35
KTS THROUGH DAYTIME HOURS...BEFORE BACKING TO WSW 10 KTS OR LESS
THIS EVENING.

.OUTLOOK...

SAT NGT...MAINLY VFR.

SUN-WED...BUSY PATTERN WITH INTERMITTENT RESTRICTIONS FROM -SHRA
AS MULTIPLE WAVES MOVE THROUGH THE REGION. COULD BE MIXED WITH
-SHSN AT TIMES MAINLY KSYR-KRME.

&&

.HYDROLOGY...
445 PM UPDATE...
RIVERS AND STREAMS WILL CONTINUE TO RISE SEVERAL FEET THROUGH THE
WEEKEND IN RESPONSE TO SIGNIFICANT SNOWMELT RUNOFF AND AROUND 1/2
TO 3/4 INCHES OF RAIN TONIGHT. COLDER TEMPERATURES BY SUNDAY WILL
RESULT IN LESS RUNOFF AND ALLOW RIVER LEVELS TO BEGIN DROPPING EARLY
NEXT WEEK.

RIVERS IN THE UPPER SUSQUEHANNA...CHENANGO...TIOUGHNIOGA AND WEST
BRANCH DELAWARE BASINS WILL BE THE MOST SENSITIVE TO THE MELTING SNOW
AND RAINFALL...WITH LEVELS FORECAST TO CREST BETWEEN 3/4 AND
BANKFULL. THERE IS A CHANCE THAT WATER IN A FEW OF THESE AREAS
COULD REACH MINOR FLOOD STAGE AND SPILL INTO THE NATURAL FLOOD
PLAIN OUTSIDE THE RIVER BANK. NO SIGNIFICANT FLOODING IMPACTS ARE
EXPECTED IF THIS OCCURS. IN OTHER BASINS...RIVERS SHOULD CREST
BETWEEN ABOUT 1/2 TO 3/4 BANKFULL.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...KAH
NEAR TERM...KAH/RRM
SHORT TERM...KAH
LONG TERM...HEDEN/TAC
AVIATION...MDP
HYDROLOGY...
Hazardous weather outlook, Apr 3, 3:44 PM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT FRI APR 3 2015

NYZ009-015>018-022-023-025-036-037-044>046-041945-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-
344 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF RESIDUAL SNOWMELT...ALONG WITH PERIODS OF
RAIN...WILL CAUSE WATER LEVELS TO CONTINUE TO RISE ON AREA RIVERS
AND SMALLER TRIBUTARIES. THERE IS A LOW CHANCE OF MINOR FLOODING
TONIGHT.

RAIN WILL CHANGE TO SNOW LATE TONIGHT...AS COLDER AIR MOVES BACK
INTO THE REGION. LATE TONIGHT AND EARLY SATURDAY...SNOW IS
LIKELY TO ACCUMULATE 1 TO 2 INCHES OVER THE HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RIVERS AND STREAMS WILL CREST THIS WEEKEND. A FEW HEADWATER POINTS
MAY HAVE MINOR FLOODING.

MONDAY THROUGH THURSDAY...HAZARDOUS WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ024-055>057-062-PAZ038>040-043-044-047-048-072-041945-
CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
344 PM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE COMBINATION OF RESIDUAL SNOWMELT...ALONG WITH PERIODS OF
RAIN...WILL CAUSE WATER LEVELS TO CONTINUE TO RISE ON AREA RIVERS
AND SMALLER TRIBUTARIES. THERE IS A LOW CHANCE OF MINOR FLOODING
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RIVERS AND STREAMS WILL CREST THIS WEEKEND. A FEW HEADWATER
POINTS MAY HAVE MINOR FLOODING.

MONDAY THROUGH THURSDAY...HAZARDOUS WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:28 PM EDTAreal Flood WarningBGMBroome24 hr
Apr 4, 4:43 AM EDTRiver Flood WarningBGMCortland36 hr
Apr 4, 9:41 AM EDTRiver Flood WarningBGMBroome32 hr
Apr 4, 9:41 AM EDTRiver Flood WarningBGMBroome, Tioga34 hr

Nearby

Wind Advisories in New York, 2015Wind Advisories in Pennsylvania, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.